Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 13, 2007, 7:45 PM EDT for Harlan County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 13, 2007, 8:35 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Harlan County, KY
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 132345
SVRJKL
KYC095-140045-
/O.NEW.KJKL.SV.W.0068.070613T2345Z-070614T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARLAN COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 845 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DIZNEY...OR 12 MILES EAST OF HARLAN...AND MOVING SOUTHWEST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACK MOUNTAIN...SHORT TOWN...RIVER RIDGE AND DARKMONT BY 750 PM
EDT...
KENVIR...REDBUD...WOODS AND EVARTS BY 755 PM EDT...
KILDAV BY 800 PM EDT...
VERDA BY 805 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3686 8303 3695 8310 3671 8350 3668 8344
3672 8332 3675 8316 3683 8309
$$
WJM2 follow-up statements
000
WWUS53 KJKL 140016
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT WED JUN 13 2007
KYC095-140045-
/O.CON.KJKL.SV.W.0068.000000T0000Z-070614T0045Z/
HARLAN KY-
816 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HARLAN COUNTY...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TEN SPOT...OR ABOUT 6 MILES EAST OF HARLAN...MOVING
SOUTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POPEVILLE AND CRANKS BY 830 PM EDT...
MARY HELEN AND CRUMMIES BY 835 PM EDT...
MERNA...BOBS CREEK...LENARVE AND CHEVROLET BY 840 PM EDT...
THREE POINT AND FLAGLER BY 845 PM EDT...
LAT...LON 3686 8303 3695 8310 3671 8350 3668 8344
3672 8332 3675 8316 3683 8309
$$
WJM000
WWUS53 KJKL 140035
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT WED JUN 13 2007
KYC095-140045-
/O.CAN.KJKL.SV.W.0068.000000T0000Z-070614T0045Z/
HARLAN KY-
835 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR HARLAN COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3686 8303 3695 8310 3671 8350 3668 8344
3672 8332 3675 8316 3683 8309
$$
WJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:09 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 13, 7:09 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 709 PM EDT WED JUN 13 2007 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED WE JUST CANCELED THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY. THE OUTFLOW BOUNDARY GOT AHEAD OF THE CONVECTION AND THE COLD AIR CUT THE LEGS FROM UNDERNEATH THE REMAINING THUNDERSTORM. RIGHT NOW WE ARE WATCHING THE NEAR SEVERE THUNDERSTORMS ACROSS THE BORDER IN VIRGINIA. THESE STORMS HAVE THE POTENTIAL TO MOVE INTO THE AREA. AN OUTFLOW BOUNDARY WAS MOVING ACROSS HARLAN COUNTY AT 7 PM AND WE WILL WATCH TO SEE IF IT IS ABLE TO INITIATE ANY NEW CONVECTION. THERE ARE SOME SHOWERS IN LETCHER AND HARLAN COUNTY THAT WE WILL BE KEEPING AN EYE ON TO SEE IF THEY DEVELOP INTO THUNDERSTORMS. AT 7:04...THERE WERE TWO CELLS GETTING READY TO MERGE OVER EASTERN HARLAN COUNTY...SO WE WILL ALSO BE KEEPING AN EYE ON THAT AREA FOR POSSIBLE DEVELOPMENT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH MONDAY/ BACKED DOWN A BIT ON THE THUNDERSTORMS FOR THIS EVENING. THERE WAS SOME MID LEVEL CAPPING GOING ON THAT SUPPRESSED CONVECTION FROM FORMING IN THE AREA WITH THE MOST INSTABILITY. AN AREA OF THUNDERSTORMS ARE CURRENTLY TO THE WEST OF THE AREA AND ARE SLOWLY MOVING TOWARDS THE AREA. EXPECT THAT SLOWLY AFTER SUNDOWN MOST OF THE CONVECTION WILL START TO DIE OFF PRETTY QUICKLY. SOME VALLEY FOG WILL BE FORMING AFTER MIDNIGHT AND WILL BURN OFF BY 8 PM. TOMORROW...THE INSTABILITY WILL BE THERE AGAIN AND THE STORM PREDICTION CENTER HAS PUT EASTERN KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER. WE WILL BE STUCK IN THE PATTERN THROUGH MONDAY WITH THE VORT LOBES ROTATING AROUND THE LOW AND SETTING OFF SOME MOSTLY AFTERNOON AND EVENING SHOWERS. .LONG TERM.../MONDAY NIGHT THROUGH WEDNESDAY/ WENT WITH GFS SOLUTION ONCE AGAIN...AS IT STILL HAS BEST TIMING OF RELEVANT SYNOPTIC FEATURES. THE LATEST RUN OF THE GFS HAS BACKED OFF ON QPF ASSOCIATED WITH SERIES OF RETROGRADING AREAS OF LOW FOR END OF THE WEEK. GFS HAS ALSO TRENDED DOWN THE LOW AND MIDDLE LEVEL HUMIDITY QUITE A BIT SINCE YESTERDAY. THIS TREND IS ALSO WELL REFLECTED IN THE MODEL CROSS SECTIONS AND SOUNDINGS. IT DOES NOT APPEAR THAT THERE WILL BE ENOUGH DYNAMICS OR A STRONG ENOUGH LIFTING MECHANISM IN PLACE FOR SHOWERS AND STORMS TO FORM OVER THE WEEKEND. REMOVED POPS FROM FORECAST UNTIL NEXT WEDNESDAY...AS A SLOW MOVING COLD FRONT MOVES IN FROM THE NORTHWEST. CONSIDERING HOW FAR OUT TIME THE FRONT IS SUPPOSED TO MOVE ACROSS THE FORECAST AREA...WENT WITH ONLY 20-25 PERCENT CHANCE OF RAIN DURING FRONTAL PASSAGE. MODELS SHOWING AMPLE INSTABILITY IN PLACE TO SUPPORT SCATTERED THUNDERSTORMS. WINDS WERE TWEAKED TO REFLECT PASSAGE OF AREA OF LOW PRESSURE AS IT MOVES DOWN THE SOUTHEAST COAST...GOING WITH NORTH TO NORTHEAST WINDS GRADUALLY SHIFTING AROUND TO THE SOUTHWEST AS HIGH PRESSURE SETS UP TO THE SOUTHEAST...WITH STRENGTHENING SOUTHWEST FLOW SETTING UP AHEAD OF THE APPROACHING FRONT. TEMPS WERE TWEAKED AT OR SLIGHTLY BELOW MEXMOS SUNDAY AND MONDAY WITH SCATTERED LOW TO MIDDLE LEVEL CLOUDS IN PLACE AND NORTHEAST WINDS. REVERSED THE TREND FOR TUESDAY AND WEDNESDAY...WITH MOSTLY CLEAR SKIES AND SOUTHERLY FLOW BECOMING ESTABLISHED ACROSS EASTERN KENTUCKY. WENT A BIT WARMER THAN MEXMOS FOR OVERNIGHT LOWS...MAINLY DUE TO WARMER THAN NORMAL DAYTIME TEMPS AND SOUTHERLY WINDS SATURDAY NIGHT THROUGH TUESDAY NIGHT. INCREASING CLOUD COVER WEDNESDAY NIGHT SHOULD ALSO ACT TO KEEP TEMPS UP A BIT...SO WENT ABOVE MEXMOS FOR TEMPS THAT NIGHT AS WELL. DEWPOINTS LOOKED A BIT TOO HIGH AND WERE DECREASED A DEGREE OR TWO ACROSS THE BOARD. && .AVIATION.../18Z TO 18Z/ ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AN ISSUE THROUGH 2-3Z. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE...SO BEWARE OF LLWS IN THE VICINITY OF THUNDERSTORMS TODAY. THERE MAY BE SOME IFR AND MVFR CIGS AND VIS ASSOCIATED WITH THE THUNDERSTORMS. MVFR FOG WILL BE POSSIBLE AFTER MIDNIGHT. SOME IFR FOG WILL BE POSSIBLE AT LOCATIONS THAT RECEIVE SIGNIFICANT PRECIPITATION THIS AFTERNOON AND EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ/JJ LONG TERM....AR AVIATION...AR
Hazardous weather outlook, Jun 13, 6:07 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 607 PM EDT WED JUN 13 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 607 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY DURING THE EARLY EVENING. A COUPLE STORMS MAY BECOME SEVERE EAST OF A LINE FROM JOHNSON TO LETCHER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAY/JJ
In the hours before
Local storm report, Jun 13, 3:07 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 SE BRUIN 38.15N 82.97W
06/08/2007 ELLIOTT KY DEPT OF HIGHWAYS
TREES DOWN AT ROUTE 7 AND 409 NEAR ROUND RIDGE AND
JOHNSON CREEK.
0508 PM TSTM WND DMG 4 SSE HAZARD 37.20N 83.17W
06/08/2007 PERRY KY DEPT OF HIGHWAYS
TREES DOWN NEAR 1166 AND ROUTE 7 INTERSECTION. ALSO NEAR
ROUTE 7 AND ROUTE 15 INTERSECTION.
&&
BSCHOETTSpecial weather statement, Jun 13, 5:05 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 505 PM EDT WED JUN 13 2007 KYZ120-132200- PIKE- 505 PM EDT WED JUN 13 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN PIKE COUNTY THROUGH 600 PM EDT WEDNESDAY EVENING... AT 505 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST OF BUSKIRK TO BOARD TREE TO PAW PAW...MOVING SOUTHWEST AT 10 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Local storm report, Jun 13, 5:58 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL N CANADA 37.61N 82.32W
06/13/2007 E0.88 INCH PIKE KY TRAINED SPOTTER
NICKEL SIZED HAIL IN CANADA
&&
SCHOETTMERSpecial weather statement, Jun 13, 6:02 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 602 PM EDT WED JUN 13 2007 KYZ107-110-119-132300- JOHNSON-MARTIN-FLOYD- 602 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN JOHNSON AND MARTIN AND NORTHERN FLOYD COUNTIES THROUGH 700 PM EDT WEDNESDAY EVENING... AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRINCE... MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE NEAR PLEASANT AROUND 610 PM EDT...WELLS CHAPEL AROUND 615 PM EDT...BOONS CAMP AROUND 620 PM EDT...WILLIAMSPORT AROUND 625 PM EDT...DICKS CREEK AROUND 630 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
Special weather statement, Jun 13, 6:15 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 615 PM EDT WED JUN 13 2007 KYZ088-132315- HARLAN- 615 PM EDT WED JUN 13 2007 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN HARLAN COUNTY THROUGH 715 PM EDT WEDNESDAY EVENING... AT 615 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM BIG BLACK MOUNTAIN TO CRANKS TO SMITH...MOVING WEST AT 10 MPH. THE STORMS WILL BE NEAR ROCK HOUSE AROUND 620 PM EDT...HOLMES MILL AROUND 625 PM EDT...RUTHERFORD AROUND 645 PM EDT...CLOVER-DARBY AROUND 650 PM EDT...FLAGLER AROUND 655 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
Special weather statement, Jun 13, 7:08 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 708 PM EDT WED JUN 13 2007 KYZ088-118-140015- LETCHER-HARLAN- 708 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN LETCHER AND NORTHEASTERN HARLAN COUNTIES THROUGH 815 PM EDT WEDNESDAY EVENING... AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MAGGARD... MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL BE NEAR PARTRIDGE AROUND 715 PM EDT...LINEFORK AROUND 720 PM EDT...LYNCH AROUND 725 PM EDT...BIG BLACK MOUNTAIN AROUND 730 PM EDT...AND CLUTTS AROUND 735 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 50 min |
| Jun 13, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 35 min |
| Jun 13, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.